Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 35, NWS Columbia, SC

June 10, 2010Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 10, 2010, 5:20 PM EDT for Burke County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2010, 5:20 PM EDT (21:20 UTC)
Expired
Jun 10, 2010, 6:15 PM EDT
In force
55 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WUUS52 KCAE 102120
SVRCAE
GAC033-102215-
/O.NEW.KCAE.SV.W.0035.100610T2120Z-100610T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
520 PM EDT THU JUN 10 2010

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 19 MILES WEST OF WAYNESBORO...
  AND MOVING SOUTHEAST AT 20 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE                       
  MIDVILLE...GOUGH...VIDETTE AND ROSIER

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.

LAT...LON 3282 8231 3284 8233 3291 8228 3309 8230
      3319 8225 3299 8174 3293 8182 3294 8186
      3291 8194 3291 8208 3288 8212 3281 8215
      3279 8222
TIME...MOT...LOC 2119Z 311DEG 20KT 3307 8232

$$

HC
1 follow-up statement
592 
WWUS52 KCAE 102143
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
543 PM EDT THU JUN 10 2010

GAC033-102215-
/O.CON.KCAE.SV.W.0035.000000T0000Z-100610T2215Z/
BURKE GA-
543 PM EDT THU JUN 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT 
FOR SOUTHERN BURKE COUNTY...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES WEST OF
WAYNESBORO...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MIDVILLE

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.

LAT...LON 3282 8231 3284 8233 3291 8228 3309 8230
      3319 8225 3299 8174 3293 8182 3294 8186
      3291 8194 3291 8208 3288 8212 3281 8215
      3279 8222
TIME...MOT...LOC 2142Z 293DEG 26KT 3301 8218

$$

HC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:09 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 10, 3:09 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
309 PM EDT THU JUN 10 2010

.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE WILL CONTINUE ACROSS THE AREA THROUGH THE
WEEKEND. TEMPERATURES TO REACH INTO THE MID AND UPPER 90S. LATE
AFTERNOON AND EVENING ISOLATED TO SCATTERED SHOWERS OR
THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK LEE SIDE TROUGH ACROSS NORTHERN GEORGIA INTO WESTERN NORTH
CAROLINA HAS BEEN THE FOCUS FOR AFTERNOON SHOWERS AND STORM
DEVELOPMENT. WEAKENING BACKDOOR COLD FRONT SETTLING SOUTHWARD
THROUGH NORTH CAROLINA WILL BRING CONVECTION THERE THIS AFTERNOON.
FINALLY...MORE SHOWERS DEVELOPING IN AN AREA OF HIGH MOISTURE AND
INSTABILITY JUST OFF TO THE WEST OF THE CSRA ALSO. ALL IN ALL...EXPECT
SHOWER ACTIVITY TO CONTINUE THROUGH THE LATE AFTERNOON AND
EVENING...AND HAVE GONE WITH CHANCE POPS...WITH THE HIGHEST POPS
WEST AND SOUTHERN. OVERNIGHT LOWS FALLING INTO THE LOWER 70S.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
UPPER LEVEL RIDGING WILL BEGIN TO TAKE HOLD FRIDAY. HIGHS WILL
CLIMB INTO THE MID 90S. ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ONCE AGAIN ACROSS MUCH OF THE FORECAST AREA.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
STRONG UPPER LEVEL RIDGE CONTINUES THROUGH THE WEEKEND...WITH
AFTERNOON TEMPS IN THE MID TO UPPER 90S INTO EARLY NEXT WEEK.
RIDGE WILL HELP TO DEFLECT STRONGER SHORTWAVES NORTH AND EAST OF
THE AREA EVEN WITH THE RIDGE...COULD STILL SEE ISOLATED AFTERNOON
CONVECTION ANYWHERE ACROSS THE REGION. A WEAK FRONT WILL BE JUST
NORTH OF THE FORECAST AREA INTO MID WEEK.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A WEAK COLD FRONT WILL SLOWLY MOVE INTO THE REGION THIS
EVENING/OVERNIGHT. SATELLITE LOOP SHOWS...EARLY THIS
AFTERNOON...SHOWS SKIES BECOMING MOSTLY SUNNY AS AN AREA OF DEBRIS
CLOUDS MOVES SEWD TOWARD THE LOW COUNTRY. HOWEVER...ADDITIONAL
CLOUDINESS IS UPSTREAM AND ALSO EXPECT CU TO FORM AS TEMPERATURES
HAVE CLIMBED TO AROUND 90 DEGREES. VFR CONDITIONS WILL GENERALLY
RULE THE TAF PERIOD...ALTHOUGH A SCATTERED AFTERNOON/EVENING
SHRA/TSRA IS POSSIBLE ALONG WITH SOME LIGHT FOG AT BOTH AGS/OGB
OVERNIGHT. FRONTAL BOUNDARY...DAYTIME HEATING AND S/W ACTIVITY
MOVING ALONG THE CSRA WILL BE ENOUGH FOR SOME SCATTERED SHRA/TSRA.
FOR NOW WILL JUST MENTION CB IN CLOUD GROUP AS RADAR RELATIVELY
CLEAR. OVERNIGHT...WINDS ARE EXPECTED TO BE RATHER LIGHT ACRS THE
AREA AND DEWPOINT TEMPERATURES DROPPING VERY LITTLE. SOME
LIGHT...MVFR CONDITIONS FOR FOG IS POSSIBLE AT BOTH AGS/OGB. ON
FRI...REMNANTS OF FRONTAL BOUNDARY IS EXPECTED TO BE ALONG/JUST
SOUTH OF THE AREA WITH WEAK HIGH PRESSURE BUILDING IN FROM THE
NORTH. A WARM HUMID AIRMASS WILL COVER THE REGION THE NEXT 24 HOURS
AHEAD

EXTENDED AVIATION OUTLOOK...UPPER LEVEL RIDGE WILL BUILD ACROSS THE
SOUTHEAST UNITED STATE FRIDAY AND REMAIN THROUGH THE WEEKEND. ALSO
EXPECT LOW LEVEL MOISTURE TO INCREASE AS THE FRONT FROM THE OHIO
VALLEY DISSIPATES. AS A RESULT THERE WILL CONTINUE TO BE A CHANCE OF
SCATTERED THUNDERSTORMS ACROSS THE AREA THROUGH SUNDAY EVEN WITH THE
DEVELOPMENT OF THE UPPER RIDGE. A BETTER CHANCE OF THUNDERSTORMS
WILL OCCUR MONDAY WHEN THE NEXT FRONT APPROACHES FROM THE NORTHWEST.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Jun 10, 4:34 AM EDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
434 AM EDT THU JUN 10 2010

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110845-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
434 AM EDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 5:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
507 PM EDT THU JUN 10 2010

GAZ077-102215-
BURKE-
507 PM EDT THU JUN 10 2010

...STRONG THUNDERSTORMS WILL AFFECT BURKE COUNTY THROUGH 6:15 PM...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERAL STRONG THUNDERSTORMS DEVELOPING OVER CENTRAL BURKE
COUNTY...MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL...VERY HEAVY RAINFALL AND WINDS AROUND 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.

HC

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.